SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/ 2 UB-BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72202625 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/22/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).
Event or Problem Description
It was reported that, during a shoulder arthroscopy, the twinfix ultra screw tip broke off.After pushed the position with the corresponding awl, the implant is torn in the middle when screwing it into the bone.The piece fragments were completely removed from the patient without any problem.A s&n back-up device was available to complete the procedure.Neither significant surgical delay nor patient injuries have been stated.The patient bone quality was a very soft; the awl could have been inserted into the bone to the desired mark without a hammer.Nevertheless, for insertion site preparation, it was used the s&n matching awl with a hammer.
Additional Manufacturer Narrative
One twinfix ultra pk 5.5mm suture anchor reported on.Product was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1)alternate prep method, instruments or method used.2)incompatible or unexpected bone density/condition.3) incomplete anchor insertion.1)unexpected bone condition/density.2) use of excess torque.3) loss of or lack of axial alignment.Instructions for use are quite specific for this device.Per instructions for use: ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Final product met specifications upon release to distribution.